Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 16, NWS Pocatello, ID

October 19, 2007

NWS Pocatello, ID issued this wind advisory at Oct 19, 2007, 12:55 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2007, 12:55 PM MDT (18:55 UTC)
Expired
Oct 19, 2007, 7:58 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 191855
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1255 PM MDT FRI OCT 19 2007


IDZ020-200400-
/O.NEW.KPIH.WI.Y.0016.071019T1855Z-071020T0400Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
1255 PM MDT FRI OCT 19 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

STRONG WINDS HAVE DEVELOPED OVER THE DESERT IN THE UPPER SNAKE
RIVER PLAIN. SUSTAINED WINDS BETWEEN 35 AND 40 MPH WILL
CONTINUE...ALONG WITH GUSTS APPROACHING 60 MPH. THE WINDS ARE
EXPECTED TO REMAIN STRONG THROUGH MUCH OF THE EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KPIH 192034
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
234 PM MDT FRI OCT 19 2007

IDZ020-200400-
/O.CON.KPIH.WI.Y.0016.000000T0000Z-071020T0400Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
234 PM MDT FRI OCT 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

SUSTAINED WINDS BETWEEN 30 AND 40 MPH WILL CONTINUE ACROSS MUCH OF
THE UPPER SNAKE RIVER PLAIN. THE STRONGEST WINDS ARE FORECAST OVER
THE DESERT...WHERE GUSTS MAY EXCEED 50 MPH AT TIMES. WINDS ARE
EXPECTED TO REMAIN STRONG THROUGH MUCH OF THE EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 200158
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
758 PM MDT FRI OCT 19 2007


IDZ020-200300-
/O.CAN.KPIH.WI.Y.0016.000000T0000Z-071020T0400Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
758 PM MDT FRI OCT 19 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND
ADVISORY FOR THE UPPER SNAKE RIVER PLAIN.

WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE NOT
EXPECTED TO EXCEED SUSTAINED VALUES OVER 35 MPH. TRAVELERS SHOULD
STILL PAY CAUTION TO THE WEST TO EAST FLOW AS WINDS WILL REMAIN
BRISK IN THE 15 TO 25 MPH RANGE WITH OCCASIONAL GUSTS OVER 35 MPH.


$$

PRESTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 19, 11:00 AM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, Oct 19, 11:00 AM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1100 AM MDT FRI OCT 19 2007

.UPDATE...OVERALL FORECAST PACKAGE IN GREAT SHAPE TODAY. MOST AREA
WEB CAMS SHOWING RAINFALL AT VALLEY LOCATIONS AND OBSERVATIONS
INDICATE HIGHLY VARIABLE SNOW LEVEL. PRECIPITATION AMOUNTS
STARTING TO STACK UP...PARTICULARLY IN THE CENTRAL MOUNTAINS.
CONCERN HAS SHIFTED TO AREA SURROUNDING THE CASTLE ROCK BURN AREA
FROM THE SUMMER. AFTER CONSULTATION WITH EMERGENCY
MANAGEMENT...AND IN EXPECTATION OF TOTAL WATER QPF AMOUNTS
EXCEEDING 1.5 INCHES IN SPOTS...HAVE ISSUED A FLASH FLOOD WATCH.
NO OTHER UPDATES EXPECTED AT THIS TIME. DMH

&&

.PREV DISCUSSION... /ISSUED 237 AM MDT FRI OCT 19 2007/

DISCUSSION...WARM AIR ADVECTION PRECIPITATION PATTERN HAS BEGUN
ACROSS THE AREA...AND BOTH RADAR AND SATELLITE IMAGERY PAINT AN
IMPRESSIVE PICTURE OF THE APPROACHING WEATHER SYSTEM. A DEEP PLUME
OF VERY MOIST...PINEAPPLE EXPRESS...AIR REMAINS AIMED AT CENTRAL
AND EASTERN IDAHO. THIS MOISTURE WILL INTERACT WITH A MID-LEVEL
FRONTAL FEATURE AND UPSLOPE CONDITIONS TO PRODUCE WIDESPREAD
PRECIPITATION IN THE FORM OF VALLEY RAIN AND MOUNTAIN SNOW. SNOW
LEVELS WILL RISE TO 8000 PLUS FEET TODAY BEFORE DROPPING TO AROUND
6000 FEET SATURDAY MORNING. MUCH OF THE PRECIPITATION EARLY IN THE
EVENT TODAY AND THIS EVENING WILL BE RAIN...WITH SNOW EXPECTED
ONLY IN THE HIGHEST ELEVATIONS. OVERNIGHT...SNOW IS EXPECTED IN
MOST LOCATIONS...OTHER THAN THE SNAKE RIVER PLAIN. PRECIPITATION
WILL BE WIDESPREAD...BUT WILL FAVOR THE CENTRAL AND NORTHEAST
HIGHLANDS WHERE COPIOUS AMOUNTS ARE EXPECTED. OUTDOOR
ENTHUSIASTS...INCLUDING HUNTERS...SHOULD ANTICIPATE VERY WET AND
COLD CONDITIONS IN HIGHER ELEVATIONS TODAY AND SATURDAY. OUTDOOR
EXCURSIONS IN THE HIGHLANDS ARE NOT RECOMMENDED...AS THE
COMBINATION OF WET AND COLD CONDITIONS WILL MAKE FOR VERY
HAZARDOUS CONDITIONS. SNOW ACCUMULATIONS UP TO A FOOT REMAIN
POSSIBLE ABOVE 7500 FEET IN THE CENTRAL AND NORTHEAST
HIGHLANDS...ALTHOUGH 6 TO 10 INCHES OF ACCUMULATION REMAINS THE
MOST PROBABLE SNOWFALL AMOUNT. GUSTY WINDS WILL ACCOMPANY THE
STORM SO BLOWING AND DRIFTING SNOW WILL BE LIKELY IN HIGHER
ELEVATIONS AS WELL.

HIGH PRESSURE WILL BUILD IN LATE SUNDAY AND LINGER THROUGH MOST OF
THE WEEK. WARMING AND DRYING CONDITIONS ARE EXPECTED FOR THAT PERIOD.

CANTIN

AVIATION...VERY MOIST WEST FLOW TO PREVAIL THROUGH SATURDAY. MVFR
CIGS TO BE THE GENERAL RULE ACROSS THE SNAKE RIVER VALLEY TAF SITES
(KBYI...KPIH AND KIDA) WHILE PERIODS OF IFR CIGS AND VIS HAMPER
AVIATION OPERATIONS WITHIN THE CNTRL MOUNTAINS AND PARTICULARLY
KSUN. FREEZING LEVELS ACROSS THE CNTRL MOUNTAINS RISE FROM 7K TO
AROUND 8K TODAY BEFORE FALLING TO AROUND 5.5K MSL SATURDAY MORNING
AS A COLD FRONT SETTLES ACROSS THE REGION. HUSTON

FIRE WEATHER...VERY WET WEST FLOW TO DOMINATE WEATHER PICTURE
THROUGH SATURDAY.  PATTERN AMPLIFIES SUNDAY WITH A RIDGE OF HIGH
PRESSURE BUILDING ACROSS THE WRN STATES MONDAY THROUGH THURSDAY FOR
DRY AND GRADUALLY WARMER CONDITIONS. HUSTON

PIH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR IDZ031.

&&
Hazardous weather outlook, Oct 19, 3:48 AM MDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
348 AM MDT FRI OCT 19 2007

IDZ017>025-031-032-201200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
348 AM MDT FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

VERY WET WEST TO SOUTHWEST FLOW WILL OVERSPREAD THE AREA TODAY AND
TONIGHT. SNOW LEVELS WILL INITIALLY BE ABOVE 8000 FEET BEFORE
DROPPING TO AROUND 6000 FEET EARLY SATURDAY. HEAVY PRECIPITATION
IS EXPECTED IN THE CENTRAL AND NORTHEAST HIGHLANDS WITH 6 TO 12
PLUS INCHES OF SNOW POSSIBLE ABOVE 7500 FEET. HUNTERS AND OTHER
OUTDOOR ENTHUSIASTS ARE ADVISED TO AVOID HIGHLAND AREAS THROUGH
SATURDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

RAIN AND SNOW WILL LINGER THROUGH THE AFTERNOON SATURDAY...THEN
HIGH PRESSURE WILL USHER IN WARMING AND DRYING CONDITIONS FOR THE
REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 10:56 AM MDTFlash Flood WatchPIH15 hr

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.